advertisement
Home » Ask the Therapist » Medication Side Effects

Medication Side Effects

Asked by on with 1 answer:

My brother is Schizophrenic, my other brother killed himself, then there’s me. All meds, hospitals, etc, Tms, etc…. I take my meds if I do not, I feel physically frozen. the meds i take are adderral , I realize this is speed. If I don’t take my meds, I just lay there, I will not answer phone, answer door, I have even peed in a bucket, so I did not have to get up, I would stay this way for weeks sometimes. I usually snap out of it after about 2 weeks, I have bruises from sleeping and not moving. If I take meds, I am awake, but inside I am still sleeping. It makes me feel like I am a puppet. I hope I described it ok. It’s hard. I don’t know what to do anymore. Thanks

Medication Side Effects

Answered by on -

A.

When you don’t take your medication you experience a deep depression. Suddenly stopping your medication might be part of the problem. Abruptly discontinuing psychotropic medications can be dangerous to your physical and psychological health. It could trigger a depressive episode.

Alternatively, when you do take your medication you feel like a puppet. That might be a side effect of the medication. If so, the dose may be too high. I would encourage you to report this symptom to your treating physician. He or she might then modify your dosage and or change your medication. Finding the right medication takes time and patience.

Have you tried psychotherapy? If not, you should. Effectively treating depression often requires more than medication. Comprehensive treatment for depression includes talk therapy. Talk therapy is quite a powerful tool for effectively treating depression.

Another idea is hypnotherapy. Some studies have shown that hypnosis can decrease depression symptoms. Hypnotherapy might uncover the underlying cause of your chronic depression. It could significantly help to improve your mood. Hypnosis doesn’t work for everyone but it is certainly worth trying.

I hope some of these ideas are helpful. If you have not tried psychotherapy, then you’re missing a major component of effective depression treatment. Psychotherapy could significantly decrease your symptoms. It’s worth a try, along with hypnotherapy. Please take care.

Dr. Kristina Randle
Mental Health & Criminal Justice Blog

Medication Side Effects

Kristina Randle, Ph.D., LCSW

Kristina Randle, Ph.D., LCSW is a licensed psychotherapist and Assistant Professor of Social Work and Forensics with extensive experience in the field of mental health. She works in private practice with adults, adolescents and families. Kristina has worked in a large array of settings including community mental health, college counseling and university research centers.

APA Reference
Randle, K. (2018). Medication Side Effects. Psych Central. Retrieved on May 22, 2019, from https://psychcentral.com/ask-the-therapist/2013/07/16/medication-side-effects/
Scientifically Reviewed
Last updated: 8 May 2018
Last reviewed: By a member of our scientific advisory board on 8 May 2018
Published on Psych Central.com. All rights reserved.